Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 15, 2014, 2:58 AM CST. It took effect at Feb 15, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 2:58 AM CST (08:58 UTC)
- In effect from
- Feb 15, 2014, 12:00 PM CST
- Expired
- Feb 15, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS84 KMAF 150858 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 AM CST SAT FEB 15 2014 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS FOR SATURDAY FOR MINIMUM RH BELOW 15 PERCENT...20 TO 30 MPH SUSTAINED WINDS...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS FOR SUNDAY FOR MINIMUM RH BELOW 15 PERCENT...25 TO 40 MPH SUSTAINED WINDS...AND HIGH FIRE DANGER... .A WARM...DRY...AND WINDIER PERIOD HAS STARTED TO DEVELOP AND WILL PERSIST OVER THE NEXT WEEK. TODAY IS EXPECTED TO BE THE FIRST OF POSSIBLY SEVERAL CRITICAL FIRE WEATHER DAYS FOR THE MOUNTAINS. MOUNTAIN TOP WINDS NEAR 35 MPH ARE EXPECTED TO RESULT IN FAIRLY WIDESPREAD 20 TO 30 MPH SUSTAINED WINDS...EXCEPT IN THE MOST SHELTERED AREAS. ABOVE NORMAL TEMPERATURES WILL HELP DRIVE MINIMUM RH/S TO BELOW 15 PERCENT. WINDS WILL BE EVEN STRONGER ON SUNDAY BRINGING A REPEAT OF CRITICAL FIRE WEATHER CONDITIONS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. NMZ114-TXZ258-152200- /O.UPG.KMAF.FW.A.0004.140215T1800Z-140216T0000Z/ /O.NEW.KMAF.FW.W.0006.140215T1800Z-140216T0000Z/ /O.NEW.KMAF.FW.A.0005.140216T1700Z-140217T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 158 AM MST SAT FEB 15 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SATURDAY...WEST AND SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. SUNDAY...WEST 25 TO 40 MPH WITH HIGHER GUSTS ESPECIALLY IN FAVORED AREAS OF ALIGNED PASSES...CANYONS...AND EXPOSED RIDGES. * HUMIDITY...5 TO 15 PERCENT. * FIRE DANGER...HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
941 WWUS84 KMAF 152007 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CST SAT FEB 15 2014 ...A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR REST OF TODAY FOR MINIMUM RH BELOW 15 PERCENT...20 TO 30 MPH SUSTAINED WINDS...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR SUNDAY FOR MINIMUM RH BELOW 15 PERCENT...25 TO 35 MPH SUSTAINED WINDS...AND HIGH FIRE DANGER... .A WARM...DRY...AND WINDIER PERIOD BEGUN AND WILL PERSIST OVER THE NEXT WEEK. TODAY IS EXPECTED TO BE THE FIRST OF POSSIBLY SEVERAL CRITICAL FIRE WEATHER DAYS FOR THE MOUNTAINS. MOUNTAIN TOP WINDS NEAR 35 MPH ARE EXPECTED TO RESULT IN FAIRLY WIDESPREAD 20 TO 30 MPH SUSTAINED WINDS...EXCEPT IN THE MOST SHELTERED AREAS. ABOVE NORMAL TEMPERATURES WILL HELP DRIVE MINIMUM RH/S TO BELOW 15 PERCENT. WINDS WILL BE EVEN STRONGER ON SUNDAY BRINGING A REPEAT OF CRITICAL FIRE WEATHER CONDITIONS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. NMZ114-TXZ258-161100- /O.CON.KMAF.FW.W.0006.000000T0000Z-140216T0000Z/ /O.CON.KMAF.FW.A.0005.140216T1700Z-140217T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 107 PM MST SAT FEB 15 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...TODAY...WEST AND SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. SUNDAY...WEST 25 TO 35 MPH WITH HIGHER GUSTS ESPECIALLY IN FAVORED AREAS OF ALIGNED PASSES...CANYONS...AND EXPOSED RIDGES. * HUMIDITY...7 TO 15 PERCENT. * FIRE DANGER...HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
899 WWUS84 KMAF 160018 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CST SAT FEB 15 2014 ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR SUNDAY FOR MINIMUM RH BELOW 15 PERCENT...25 TO 35 MPH SUSTAINED WINDS...AND HIGH FIRE DANGER... .A WARM...DRY...AND WINDY PERIOD WILL PERSIST THROUGH SUNDAY, ALTHOUGH DECREASING TEMPS AND WIND THIS EVENING HAVE ALLEVIATED CRITICAL CONDITIONS TODAY. MOUNTAIN TOP WINDS NEAR 35 MPH ARE EXPECTED TO RESULT IN FAIRLY WIDESPREAD 20 TO 30 MPH SUSTAINED WINDS SUNDAY AFTERNOON...EXCEPT IN THE MOST SHELTERED AREAS. ABOVE NORMAL TEMPERATURES WILL HELP DRIVE MINIMUM RH/S TO BELOW 15 PERCENT. THEREFORE, A REPEAT OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED SUNDAY AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. NMZ114-TXZ258-161230- /O.EXP.KMAF.FW.W.0006.000000T0000Z-140216T0000Z/ /O.CON.KMAF.FW.A.0005.140216T1700Z-140217T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 518 PM MST SAT FEB 15 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS ... * WIND...WEST 25 TO 35 MPH WITH HIGHER GUSTS ESPECIALLY IN FAVORED AREAS OF ALIGNED PASSES...CANYONS...AND EXPOSED RIDGES. * HUMIDITY...7 TO 15 PERCENT. * FIRE DANGER...HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 15, 2:45 AM CST, 13 minutes earlier.
Area forecast discussion, Feb 15, 2:45 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 AM CST Sat Feb 15 2014
.DISCUSSION...
Northwesterly flow aloft expected today before turning zonal
Sunday through much of next week.
Much above normal temperatures and dry conditions are expected
areawide today and Sunday. This will be due to a surface lee
trough/low developing with attendant low level thermal ridging,
downslope flow and mostly clear skies. The zonal flow aloft will
intensify the surface trough Sunday and 700 millibar winds are
forecast to approach 35 knots in the afternoon. Have issued
a high wind watch for the Guadalupe Mountains Sunday afternoon.
A weak upper level trough will move across the northern plains and
drive a weak and dry cold front through the forecast area Monday.
Temperatures will still remain well above normal Monday behind this
front.
Another surface lee trough/low will develop next Tuesday and
Wednesday in the zonal flow and result in more dry and much above
normal temperatures. Another upper level trough is forecast to
track across the plains Thursday and drive another dry cold
front through the forecast area. Temperatures will once again
remain above normal behind this front next Thursday through
Saturday with no precipitation expected.
&&
.FIRE WEATHER...
Westerly winds will create a downsloping effect causing minimum
afternoon relative humidities to drop below 15 percent over the
weekend. The strongest winds will be in the Guadalupe Mountains
where winds aloft will be able to mix to the surface causing
critical fire weather conditions this afternoon. Poor recovery
tonight will lead to worse conditions tomorrow. Very dry
conditions across the remainder of the area will create an
enhanced fire danger but winds below 20 mph should prevent Red
Flag conditions from developing. A cold front on Monday will do
little to increase humidities, but will bring wind speeds below 20
mph.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 81 44 85 49 / 0 0 0 0
BIG SPRING TX 82 46 85 49 / 0 0 0 0
CARLSBAD NM 86 48 89 51 / 0 0 0 0
DRYDEN TX 84 48 88 51 / 0 0 0 0
FORT STOCKTON TX 85 54 91 52 / 0 0 0 0
GUADALUPE PASS TX 73 51 78 49 / 0 0 0 0
HOBBS NM 80 44 83 48 / 0 0 0 0
MARFA TX 78 44 84 45 / 0 0 0 0
MIDLAND INTL AIRPORT TX 82 45 87 48 / 0 0 0 0
ODESSA TX 82 46 87 50 / 0 0 0 0
WINK TX 85 45 90 47 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 11 AM this morning to 5 PM MST this
afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ.
FIRE WEATHER WATCH from Sunday morning through Sunday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ.
HIGH WIND WATCH from Sunday morning through Sunday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...RED FLAG WARNING from 11 AM this morning to 5 PM MST this
afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains.
FIRE WEATHER WATCH from Sunday morning through Sunday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
HIGH WIND WATCH from Sunday morning through Sunday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
&&
10/12Hazardous weather outlook, Feb 14, 1:14 PM CST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 114 PM CST FRI FEB 14 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 114 PM CST FRI FEB 14 2014 /1214 PM MST FRI FEB 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS WILL PERSIST FOR REMAINDER OF THE AFTERNOON WITH MINIMUM RH/S NEAR 10 PERCENT SOUTH OF THE FRONT AND WINDS TO 20 MPH A TIMES NEAR AND BEHIND THE COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITY VALUES...DRY FUELS...AND GUSTY WINDS SATURDAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS. A FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR THE GUADALUPE MOUNTAINS. THE WARM...DRY...AND AT TIMES WINDY CONDITIONS WILL PERSIST INTO NEXT WEEKEND AND FIRE WEATHER CONCERNS WILL GRADUALLY INCREASE OVER MORE OF THE AREA AS THE FUELS DRY OUT. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:55 AM CST | High Wind Watch | MAF | 12 hr | |
| Feb 15, 2:58 AM CST | Fire Weather Watch | MAF | 25 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.